Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
          
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Does this ever happen?
Dec 12, 2002

Hi Doctors, Is it possible or has it been seen when hiv+ on meds(including a pi) after about two years begin to experience an ever increasing belly but really nothing else? It should be noted weight is very stable as well as fat mass(has increased slightly about 3-4) other body masses are within limits. Lifestyle factors are extrodinarily good. Also triglicerides were mildly elevated once but have always been less than 100. However cholesterol always in the high 200's after starting pi, although normal previous to this current pi. Just recently through really strict diet (NO dietary sugar and a fibre rich diet) and supplements I have finally gotten my cholesterol under 200. So what I am asking is can my belly pooch be related to my drugs? No one in my family has a tummy so it is not genetic in nature. Thank you

Response from Ms. Fields-Gardner

There are so many different presentations of body shape and fat changes, I would have to say that it is quite likely that you could experience a particular type of change without experiencing several. Medications are likely to play a role, while that role is still controversial. Medications that can induce or exacerbate insulin resistance, glucose intolerance, a raise in cholesterol levels with a drop in HDL cholesterol could contribute.

From here you may want to check those factors: insulin resistance and impaired glucose tolerance as well as your HDL levels to see if there is another couple of ways to address the belly. Keep up the good diet and go for some exercise as well!

Best wishes!


Previous
I HAVE SEVERAL QUESTIONS!
Next
how much is too much?

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement